Hail, Tazewell
- When
- June 29, 4:20 PM CST
- Where
- Tazewell County, Pekin
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.567, -89.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 29, 2:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT WED JUN 29 2005 .DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY... DEEPENING LOW PRESSURE OVER SOUTH DAKOTA HAS A COLD FRONT SOUTHWARD INTO NORTHWESTERN OKLAHOMA AND A WARM FRONT SOUTHEAST ACROSS NORTHERN ILLINOIS INTO CENTRAL INDIANA. SCATTERED THUNDERSTORMS ARE INCREASING ALONG AND TO THE NORTH OF THE WARM FRONT OVER THE EXTREME NORTHEASTERN PARTS OF THE FORECAST AREA WHERE CONVERGENCE IS STRONGEST AND THE CAP IS WEAKEST. THE POTENTIAL EXISTS FOR THIS ACTIVITY TO CONTINUE THROUGH THE EVENING...AND EVEN A LITTLE FURTHER SOUTHWARD AND WESTWARD IF ANY OUTFLOW BOUNDARIES CAN HOLD TOGETHER. IN THE MEANTIME...WARMER TEMPERATURES ALOFT OVER CENTRAL AND SOUTHERN ILLINOIS ARE KEEPING THE LID ON ANY DEEP MOIST CONVECTION. WATER VAPOR LOOPS DO SHOW THAT SOME SHORTWAVE ENERGY IS COMING EASTWARD ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA...AND THIS MAY AID DEVELOPMENT ESPECIALLY LATER TONIGHT. THE NORTHWESTERN ZONES WILL ALSO HAVE A BETTER CHANCE FOR STORMS LATE TONIGHT AS THE TAIL END OF THE NORTHERN PLAINS MCS APPROACHES AFTER MIDNIGHT. BOTTOM LINE...WILL HAVE CHANCE POPS IN THE NORTHWEST AND NORTHEAST THIS EVENING WITH SLIGHT CHANCE POPS ELSEWHERE. AFTER MIDNIGHT...WILL GO WITH CHANCE POPS EVERYWHERE BUT THE SOUTHEAST. SHORT RANGE MODELS ARE IN A LITTLE BETTER AGREEMENT ON THE TIMING OF THE PLAINS COLD FRONT AS IT PUSHES INTO ILLINOIS ON THURSDAY. BY PEAK HEATING TIME...THE FRONT SHOULD BE NEAR THE ILLINOIS RIVER SO THE BEST CHANCES FOR STORMS WILL BE OVER THE EASTERN HALF OF THE AREA. TOYED WITH THE IDEA OF GOING LIKELY POPS THURSDAY AFTERNOON... BUT WILL KEEP THEM IN THE 40PCT RANGE BASED MAINLY ON THE EXPECTED AREAL COVERAGE. AS THE FRONT PUSHES THROUGH THURSDAY EVENING...MOST OF THE PRECIPITATION SHOULD COME TO AN END TOWARD MIDNIGHT. THE GFS IS PRODUCING QUITE A BIT OF CONVECTION NORTH OF THE FRONT OVER SOUTHERN ILLINOIS AFTER MIDNIGHT...BUT THIS MAY BE OVERDONE. NEVERTHELESS...WILL KEEP CHANCE POPS GOING ALL NIGHT IN THE SOUTHEASTERN COUNTIES. DRIER AND COOLER AIR WILL THEN FINALLY FILTER INTO ILLINOIS FOR FRIDAY. LONG TERM...SATURDAY THROUGH WEDNESDAY... THE MAIN FORECAST ISSUE IN THE LONGER TERM IS WITH THE NEXT NORTHERN STREAM SHORTWAVE THAT IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES EARLY NEXT WEEK. THE GFS WANTS TO TAKE THE ASSOCIATED SURFACE FRONT COMPLETELY THROUGH THE AREA ON TUESDAY... HOWEVER THE EUROPEAN MODELS AND HPC MANUAL PROGS STALL THE FRONT OVER NORTHERN ILLINOIS AS THE SHORTWAVE EXITS THE AREA. THIS SEEMS LIKE THE MOST PROBABLE SCENERIO...SO WILL INTRODUCE SOME SILENT 20 POPS IN THE NORTHWEST MONDAY AND MONDAY NIGHT FOR ANY MCS THAT MAY MOVE IN FROM THE NORTHERN PLAINS. WILL ALSO PUT IN SOME 20 POPS OVER THE NORTH AND CENTRAL ON TUESDAY TO ACCOUNT FOR A POSSIBLE STRONGER COLD FRONT. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1058 AM CDT WED JUN 29 2005 ILZ027>031-036>038-040>043-047>051-301100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1058 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF CENTRAL ILLINOIS THIS MORNING...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ADDITIONAL ISOLATED THUNDERSTORMS WILL DEVELOP IN THE HEAT AND HUMIDITY THIS AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HAIL...HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED THIS AFTERNOON. AS A COLD FRONT PUSHES ACROSS THE PLAINS TONIGHT...A COMPLEX OF THUNDERSTORMS WILL DEVELOP TO THE WEST OF ILLINOIS AND BEGIN TO PUSH TOWARDS THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING HIGH WINDS...HAIL AND HEAVY RAINS AS IT PROGRESSES EASTWARD OVER CENTRAL ILLINOIS...HOWEVER IT APPEARS THE MAIN THREAT WILL HOLD OFF UNTIL THURSDAY AFTERNOON AS THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON AND EVENING...BRINGING THE BETTER CHANCES FOR ORGANIZED SEVERE WEATHER TO THE AREA. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT WITH THE STORMS ON THURSDAY WOULD BE FROM GUSTY STRAIGHT LINE WINDS AND HAIL. THE THREAT FOR THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MOST OF TONIGHT. HOWEVER...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY...ROUGHLY FROM NOON THROUGH 700 PM. ILZ044>046-052>057-061>063-066>068-071>073-301100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1058 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE HEAT AND HUMIDITY THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALIZED HEAVY RAINFALL AMOUNTS...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL...HOWEVER NO ORGANIZED SEVERE WEATHER THREAT IS ANTICIPATED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY...BRINGING A THREAT FOR MORE ORGANIZED SEVERE WEATHER TO THE AREA. THE PRIMARY THREAT WITH THE STORMS ON THURSDAY WILL BE FROM DAMAGING STRAIGHT LINE WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL SHIFT EAST AND SOUTH OF THE AREA THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...WITH THE THREAT FOR MORE ORGANIZED SEVERE THUNDERSTORM ACTIVITY ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS...ROUGHLY FROM 200 PM THROUGH 900 PM. HARDIMAN
The Lincoln radar (KILX), 53 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455421, 5455422.